MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692801
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during use, outside the patient, the device was not working.The procedure finished with a change in a surgical technique.No surgical delay.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, no relevant clinical information has been provided for inclusion in this medical investigation.One photo of the sureshot targeter displayed the message, ¿invalid or broken tool please exchange.¿ was provided.According to the report, the device stopped working during use outside of the patient.Based on the information provided, the procedure completed with a change in a surgical technique without a surgical delay.Since there was no patient contact or injuries reported, no further clinical /medical assessment is warranted at this time.Should any additional medical information be provided, this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, a broken wire in the targeter cable, bent pins in the connector or a open circuit on the data line are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SURESHOT TARGETER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11391121
Report Number1020279-2021-01685
Device Sequence Number16464586
Product Code OLO
UDI-Device Identifier03596010648167
UDI-Public03596010648167
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692801
Device Catalogue Number71692801
Device Lot Number50535889
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;